skip to main content
OSTI.GOV title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Sufficient Optimality Conditions in Stability Analysis for State-Constrained Optimal Control

Abstract

A family of parametric linear-quadratic optimal control problems is considered. The problems are subject to state constraints. It is shown that if weak second-order sufficient optimality conditions and standard constraint qualifications are satisfied at the reference point, then, for small perturbations of the parameter, there exists a locally unique stationary point, corresponding to a solution. This point is a Lipschitz continuous function of the parameter.

Authors:
 [1]
  1. Systems Research Institute, Polish Academy of Sciences, ul.Newelska 6 (Poland), E-mail: kmalan@ibspan.waw.pl
Publication Date:
OSTI Identifier:
21064193
Resource Type:
Journal Article
Resource Relation:
Journal Name: Applied Mathematics and Optimization; Journal Volume: 55; Journal Issue: 2; Other Information: DOI: 10.1007/s00245-006-0890-1; Copyright (c) 2007 Springer; www.springer-ny.com; Country of input: International Atomic Energy Agency (IAEA)
Country of Publication:
United States
Language:
English
Subject:
71 CLASSICAL AND QUANTUM MECHANICS, GENERAL PHYSICS; CONTROL THEORY; FUNCTIONS; MATHEMATICAL SOLUTIONS; OPTIMAL CONTROL; PERTURBATION THEORY; STABILITY

Citation Formats

Malanowski, K. Sufficient Optimality Conditions in Stability Analysis for State-Constrained Optimal Control. United States: N. p., 2007. Web. doi:10.1007/S00245-006-0890-1.
Malanowski, K. Sufficient Optimality Conditions in Stability Analysis for State-Constrained Optimal Control. United States. doi:10.1007/S00245-006-0890-1.
Malanowski, K. Thu . "Sufficient Optimality Conditions in Stability Analysis for State-Constrained Optimal Control". United States. doi:10.1007/S00245-006-0890-1.
@article{osti_21064193,
title = {Sufficient Optimality Conditions in Stability Analysis for State-Constrained Optimal Control},
author = {Malanowski, K.},
abstractNote = {A family of parametric linear-quadratic optimal control problems is considered. The problems are subject to state constraints. It is shown that if weak second-order sufficient optimality conditions and standard constraint qualifications are satisfied at the reference point, then, for small perturbations of the parameter, there exists a locally unique stationary point, corresponding to a solution. This point is a Lipschitz continuous function of the parameter.},
doi = {10.1007/S00245-006-0890-1},
journal = {Applied Mathematics and Optimization},
number = 2,
volume = 55,
place = {United States},
year = {Thu Mar 15 00:00:00 EDT 2007},
month = {Thu Mar 15 00:00:00 EDT 2007}
}
  • In this paper we are concerned with some optimal control problems governed by semilinear elliptic equations. The case of a boundary control is studied. We consider pointwise constraints on the control and a finite number of equality and inequality constraints on the state. The goal is to derive first- and second-order optimality conditions satisfied by locally optimal solutions of the problem.
  • We investigate in this article the Pontryagin's maximum principle for control problem associated with the primitive equations (PEs) of the ocean with periodic inputs. We also derive a second-order sufficient condition for optimality. This work is closely related to Wang (SIAM J. Control Optim. 41(2):583-606, 2002) and He (Acta Math. Sci. Ser. B Engl. Ed. 26(4):729-734, 2006), in which the authors proved similar results for the three-dimensional Navier-Stokes (NS) systems.
  • We propose second-order necessary optimality conditions for optimal control problems with very general state and control constraints which hold true under weak regularity assumptions on the data. In particular the pure state constraints are general closed sets, the optimal control is supposed to be merely measurable and the dynamics may be discontinuous in the time variable as well. These results are obtained by an approach based on local perturbations of the reference process by second-order tangent directions. This method allows direct and quite simple proofs.
  • This paper presents a second-order analysis for a simple model optimal control problem of a partial differential equation, namely, a well-posed semilinear elliptic system with constraints on the control variable only. The cost to be minimized is a standard quadratic functional. Assuming the feasible set to be polyhedric, we state necessary and sufficient second-order optimality conditions, including a characterization of the quadratic growth condition. Assuming that the second-order sufficient condition holds, we give a formula for the second-order expansion of the value of the problem as well as the directional derivative of the optimal control, when the cost function ismore » perturbed. Then we extend the theory of second-order optimality conditions to the case of vector-valued controls when the feasible set is defined by local and smooth convex constraints. When the space dimension n is greater than 3, the results are based on a two norms approach, involving spaces L{sup 2}({omega}) and L{sup s}({omega}) , with s>n/2.« less